MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All analyses were judged "positive" with interpretive program (ip) messages alerting to sample abnormality.The sysmex xn-9000/xn-9100 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Further verification of accurate results is recommended prior to reporting to the clinician.The "wbc abn scattergram" ip message can be generated in the wdf (differential) and/or wnr (nrbc) channel, both of which perform a wbc count.When this flag is generated, sysmex suggests all results be held for smear review, as not only could the automated differential be impacted but also the wbc and/or nrbc results.Further verification of accurate results is recommended prior to reporting to the clinician.It is common for newborns to have nrbcs present in the blood, which can falsely elevate wbc values.The operator failed to verify accurate results prior to reporting.The analyzer performed as designed.
 
Event or Problem Description
A newborn was administered antibiotics due to erroneously high white blood cell (wbc) results.The first sample was analyzed for a complete blood count (cbc) and an erroneously high wbc result was generated.The sample was judged "positive" indicating the need for further review of the sample prior to result reporting.The user reported the cbc results.A second sample was analyzed for a cbc and an erroneously high wbc result was generated.The sample was judged "positive." the user reported the cbc results.A manual smear review was performed after the wbc results were reported and many nucleated red blood cells (nrbcs) were observed.The user corrected the wbc and nrbc results for both samples.Both samples were reanalyzed for investigative purposes and generated lower wbc results.The user reported the patient was treated for sepsis soon after the wbc results were reported.The provider was attempting to rule out sepsis due to multiple factors, one factor being the wbc count.The patient was treated with ampicillin and gentamycin.The time of antibiotic administration was not provided.No harm to the patient was reported due to the administration of the antibiotics.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key10140133
Report Number1000515253-2020-00018
Device Sequence Number2143320
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)181214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 DA